Drug interactions
Indacaterol-glycopyrronium + Theophylline
Severity: Moderate
Indacaterol-glycopyrronium and Theophylline: moderate interaction.
Last updated
For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.
Summary
Both beta2-agonists and theophylline can lower serum potassium and increase heart rate, so combined use may raise the risk of hypokalemia and tachyarrhythmias. The risk is greatest with hypoxia, high doses or other potassium-lowering drugs.
What this interaction means in plain words
Indacaterol-glycopyrronium and Theophylline can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken.
Indacaterol-glycopyrronium belongs to Respiratory; Theophylline belongs to Respiratory.
Why it happens
Additive beta2-mediated intracellular potassium shift and cardiac stimulation.
What to do
Monitor serum potassium and heart rhythm, particularly in acute illness or with other hypokalemic drugs. Check theophylline levels and adjust the dose if toxicity is suspected.
What to ask your pharmacist
- Should I take them at different times of day?
- Does the dose of either medicine need to change?
- Is there anything I should avoid, such as alcohol or certain foods, while on both?
Pro+ members
Unlock the full page
Create an account and start a Pro+ trial to unlock the full management advice for Indacaterol-glycopyrronium and Theophylline, the additional notes, the evidence detail and the whole-prescription interaction checker.
- Full clinical management advice
- Additional notes
- Evidence detail
- Interaction checker for a whole prescription
Try Pro+ free for 7 days on the web. No card needed.
Other interactions of Indacaterol-glycopyrronium
Other interactions of Theophylline
- Riociguat + Theophylline Contraindicated
- Adenosine + Theophylline Major
- Apalutamide + Theophylline Major
- Bupropion + Theophylline Major
- Carvedilol + Theophylline Major
- Cimetidine + Theophylline Major
Frequently asked questions
Can I take Indacaterol-glycopyrronium with Theophylline?
MediHelp rates the interaction as moderate. Indacaterol-glycopyrronium and Theophylline can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken. Both beta2-agonists and theophylline can lower serum potassium and increase heart rate, so combined use may raise the risk of hypokalemia and tachyarrhythmias. The risk is greatest with hypoxia, high doses or other potassium-lowering drugs.
How serious is the interaction between Indacaterol-glycopyrronium and Theophylline?
MediHelp rates it moderate, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Monitor serum potassium and heart rhythm, particularly in acute illness or with other hypokalemic drugs. Check theophylline levels and adjust the dose if toxicity is suspected.
What other medicines interact with Indacaterol-glycopyrronium?
MediHelp also lists interactions of Indacaterol-glycopyrronium with, for example, Amisulpride, Arformoterol, Arsenic trioxide. The full list is on the Indacaterol-glycopyrronium page.
Full monographs, dosing and an interaction checker in the MediHelp app
Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.